Sorry to hear things are a bit rocky for you.
Unfortunately I don't have experiences exactly matching yours but I do have similar ones.
I suffer from OCD, Depression, Anxiety and Tourette's (quite a combo I know). In the past I had been taking Lexapro (which is the trade name of escitalopram here in Australia) for my OCD/depression/anxiety and found it quite helpful. I started off at a low dose and titrated up to 45 mg. However my depression became too much of an issue despite the high dose of the Lexapro and my psychiatrist made the decision to switch me over to Effexor XR (the trade name for venlafaxine) which is a related, but not the same medication as Cymbalta (duloxetine).
The theory behind this switch is that Effexor and Cymbalta belong to a group of medications called Serotonin-Noradrenaline Reuptake Inhibitors. Which means that they increase the availability and concentrations of both serotonin and noradrenaline within the brain. This is in contrast to Lexapro which is a Selective Serotonin Reuptake Inhibitor, which acts only to increase the availability of serotonin.
The theory behind this is that the SNRI medications are slightly to moderately more effective (depending on the person and the mental condition being treated) due to its dual action on both serotonin and noradrenaline which have both been implicated in depression and anxiety.
Going back to my experience it was mostly a good one. I found Effexor to control my depression better than the Lexapro and also found it better controlled my anxiety. Being that Cymbalta is related to Effexor and is also quite well documented for its use against Generalized Anxiety Disorder, I would think, and hope, that it will be a beneficial swap for you.
The only downside to my switch is that I experience quite a rough time stopping the Lexapro. This can happen to a lot of people when they try and stop an antidepressant medication. It's called SSRI discontinuation syndrome. You might wanna look it up just so you're prepared and not alarmed by any symptoms you might experience while you come off the Lexapro (headache, anxiety, depression etc). My experience was quite severe and needed medical attention but most people find it a lot easier than that. Its just something to be aware of but rest assured; it's normal, it's usually mild and it stopped as soon as I started taking the Effexor.
I hope this helps. I am new to this website and apparently I'm only allowed to post once. So if you have any further questions, feel free to anonymously message me on Kik (JakeMelbourne) if you want any more info. I'm studying to be a psychiatrist so this area is sort of my forte, but at the moment I am still just a student and all of this information is merely my own experiences, it's not medical advice. If you're in doubt, there is no substitute for a good sit down and chat with your doctor. I'm sure they'd be happy to chat to you and help you out with any questions you have. After all that's what they're there for.
All the best. I hope the change works out well for you and you get some relief from that nasty anxiety.